97-397 Erdos L.
Dia- and paramagnetism for nonhomogeneous magnetic fields (793K, .ps file) Jul 9, 97
Abstract , Paper (src), View paper (auto. generated ps), Index of related papers

Abstract. Diamagnetism of the magnetic Schr\"odinger operator and paramagnetism of the Pauli operator are rigorously proven for nonhomogeneous magnetic fields in the large field, in the large temperature and in the semiclassical asymptotic regimes. New counterexamples are presented which show that neither dia- nor paramagnetism are true in a robust sense (without asymptotics). In particular, we demonstrate that the recent diamagnetic comparison result by Loss and Thaller [CMP 186(1) 95-107 (1997)] is essentially the best one can hope.

Files: 97-397.ps